Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Boosted vs. Unboosted Reyataz Follow Up
Nov 1, 2010

In response to a question in September, 2009, you indicated that it was likely safe to switch from Reyataz, Epzicom and Norvir to unboosted Reyataz and Epzicom. Is there any new data on this topic? What are you currently recommending to your patients who have been on boosted Reyataz and Epzicom? Thanks!

Response from Dr. Young

Hello and thanks for your question.

To be clear and transparent, I'm an investigator in this field; these studies are sponsored by the pharmaceutical company that makes Epzicom.

So, yes indeed, there is emerging data on the question of treatment of genetically screened individuals with abacavir/3TC (Epzicom, Kivexa) and atazanavir (Reyataz) with initiation ("induction") with ritonavir (Norvir) followed by simplification (or "maintenance"). This strategic approach has been studied in a clinical trial called ARIES. The 120 week study results presented at the 2010 ICAAC meeting are quite affirmative and suggest that the approach may have value to patients.

A separate study called ASSURE is assessing whether patients who are currently on a stable boosted-Reyataz regimen can safely switch to the Epzicom+Reyataz regimen.

At this point, I'm not proactively switching all of my patients on boosted-Reyataz, but certainly looking closely at these patients for intolerance, side effects or simple financial reasons to consider a change. Overall, I think that the quality of the data and lack of significant safety concerns in the ARIES trial gives us reason to take a careful look.

I hope this is helpful, BY



Previous
Parasitic Infection
Next
Discontinuation of HAART after acute infection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement